Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Measures to get rid of dark of dark skin around mouth and dark circles around eye?

User rating for this question
Answered by

Practicing since : 2005
Answered : 1919 Questions
Hello, Is there a way to get rid of dark skin around the mouth and dark circles around the eye? I have fair skin so it looks pretty odd to have different skin tones on my face. Please advice
Posted Tue, 4 Jun 2013 in Skin Hair and Nails
Answered by Dr. Johny Chacko 28 minutes later
Welcome to healthcare magic.
From your description, the pigmentation problem around your mouth could be seborrhoeic melanosis , which occurs due to excessive oil production.
Dark circles have various causes like lack of sleep, poor eating habits, anaemia, deep eye sockets, familial, is better to get your hemoglobin levels checked.
For both types of pigmentation, you could do the following.
1. Use a lightening cream containing kojic acid, arbutin, liquorice extracts, mulberry extracts twice a day on affected areas for 2-3 months.
2. Always use a broad spectrum sunscreen and reapply every 4 hours .
3. If you have an oily face, use a salicylic acid based cleanser to wash your face.
4. Have a good diet with lots of colourful vegetables and fruits like carrots, capsicum, pumpkin.
5. Drink lots of water and sleep well to get rid of dark cicles.
6. You could also try arginine or lactic acid peels to augment the lightening process.
Hope this answered your query. If you have any further doubts, I will be happy to help you.
Take care.
Above answer was peer-reviewed by
Follow-up: Measures to get rid of dark of dark skin around mouth and dark circles around eye? 28 minutes later

Thanks your kind reply. I shall look over the counter for all of those creams with the perfect combination. My diet I think is fine and I am having lots of water and enough sleep.

I am not sure if I can ask the next question but here it does- I have ring worm trouble... Its been with me for more than 5 months now and each time one fades away, the other comes up... I am using an anti-fungal cream called as Trioderm and it seems to be working just fine. Just that new ones keep coming! when will this ever end?
Answered by Dr. Johny Chacko 7 minutes later
Please stop using trioderm as it also contains a steroid cream along with an antifungal. That is the reason you are getting recurrences. You should use a plain antifungal cream containing terbinafine or ketoconazole for 2 weeks even after the lesion disappears. You can also take a course of oral antifungals after consulting your dermatologist.
Hope I have answered your all your queries. If you do not have any further queries, you can close the discussion and rate the same.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor